MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 142122-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Pain (1994); Restenosis (4576)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to mdr number 3011632150-2023-00104.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention, leg pain/claudication and ischemia are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
This report is related to mdr number 3011632150-2023-00104.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2022, the patient was implanted with one biomimics 3d (bm3d) stent, a 6.0 x 150 mm stent which was used to treat a restenotic lesion of the superficial femoral artery (sfa) middle third in the left leg.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.On (b)(6) 2022 an additional 6.0 x 125 mm bm3d stent (the subject of this report) was placed in the sfa middle third to proximal popliteal to treat a restenosis.The site reported that on (b)(6) 2023, a restenosis of treated segment (target lesion) was identified.The device relationship was reported as possibly related and the procedure relationship was reported as not related.It was reported as target lesion related and required percutaneous intervention.The patient presented for her 12-month follow-up visit on (b)(6) 2023.She had recurrent claudication symptoms and ischemic rest pain in her left leg.An ultrasound showed some areas of in-stent restenosis as well as a decreased ankle brachial index (abi).On (b)(6) 2023 an angiogram was performed on her left leg which showed a stent present about 6 cm below the origin of the sfa.There was a high-grade stenosis just above the stent and diffuse in-stent restenosis was noted in the stented segments of the vessel which extended from the sfa proximal to the proximal popliteal artery a short distance above the knee.The patient had pta/standard balloon angioplasty and laser atherectomy on the sfa proximal third to distal popliteal on (b)(6) 2023.Completion arteriogram showed brisk flow through the entire treated segment with no evidence of residual stenoses.The patient was discharged in a stable condition.The outcome was reported as resolved/recovered.It was reported as a target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The devices remain implanted.
 
Additional Manufacturer Narrative
This report is related to mdr number 3011632150-2023-00104.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention, leg pain/claudication and ischemia are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.5.Was updated with the additional information received.Section d.6a.Was updated to reflect the 21-nov-22.Sections g.6.And h.2.Were updated to reflect the type of the report (follow-up 01) and the reason, and section h.11.Was updated to reflect the sections that have changed.
 
Event or Problem Description
This report is related to mdr number 3011632150-2023-00104.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2022, the patient was implanted with one biomimics 3d (bm3d) stent, a 6.0 x 150 mm stent which was used to treat a restenotic lesion of the superficial femoral artery (sfa) middle third in the left leg.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.On (b)(6) 2022 an additional 6.0 x 125 mm bm3d stent (the subject of this report) was placed in the sfa middle third to proximal popliteal to treat a restenosis.The site reported that on (b)(6) 2023, a restenosis of treated segment (target lesion) was identified.The device relationship was reported as possibly related and the procedure relationship was reported as not related.It was reported as target lesion-related and required percutaneous intervention.The patient presented for her 12-month follow-up visit on (b)(6) 2023.She had recurrent claudication symptoms and ischemic rest pain in her left leg.An ultrasound showed some areas of in-stent restenosis as well as a decreased ankle-brachial index (abi).On the (b)(6) 2023 an angiogram was performed on her left leg which showed a stent present about 6 cm below the origin of the sfa.There was a high-grade stenosis just above the stent and diffuse in-stent restenosis was noted in the stented segments of the vessel which extended from the sfa proximal to the proximal popliteal artery a short distance above the knee.The patient had pta/standard balloon angioplasty and laser atherectomy on the sfa proximal third to distal popliteal on (b)(6)2023.Completion arteriogram showed brisk flow through the entire treated segment with no evidence of residual stenoses.The patient was discharged in a stable condition.The outcome was reported as resolved/recovered.It was reported as a target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The devices remain implanted.Additional information was reviewed by veryan on 15-apr-24 which included the clinical events committee (cec) adjudication of this event.It was determined that it was not related to the study device due to the previous manipulations of the vessel that were part of the previous tlrs to treat the events.This was the third restenosis in the sfa middle third segment where the study stent was placed.It was the second restenosis event of the sfa middle third to the proximal popliteal segment where the non-study stent was placed.It was considered not related to this stent.The first and second restenoses of the study stented segments were reported as mdrs 3011632150-2022-00116 and 3011632150-2023-00044 and the first non-study stent restenosis was reported as mdr 3011632150-2023-00045.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key17496589
Report Number3011632150-2023-00105
Device Sequence Number19468748
Product Code NIP
UDI-Device Identifier05391526850480
UDI-Public(01)05391526850480(17)230929(11)220228(10)0000136622
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Catalogue Number142122-14
Device Lot Number0000136622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; CLOPIDOGREL (PLAVIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight110 KG
Patient EthnicityNon Hispanic
Patient RaceWhite